advertisement
Question
Posted by: Worried mom | 2011-06-14

ODD?

Hi, doc...I spoke to you around 2 weeks ago regarding my clever, maybe depressed son, aged 7-8 yr....We took him to see a good child psychiatrist last week....who diagnosed ODD and anxiety dysorder with encopresis....She has put him on Risperdal...but after 3 days he got plenty of side-effects, but his anxiety was better...we went back yesterday, so she changed his meds to 10mg-35mg Tofrenol....But what worried me, was that she then suddenly started talking about possible autism! I thought she was talking about some other child!!!! She explained that ODD and mood dysregulatory dysorder falls on the autism spectrum and that she can''t make this diagnosis yet, but I must read up on it.....I can''t find much info connecting the 3 diagnosis? Could you maybe explain a bit to me or just point me in the right direction? Regards.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I'm surprised she didn't give you copies of some of the reading material she thinks relevant. I have never heard of giving Risperdal ( an excellent drug for adults ) to children, and have no experience of tyat. It's used primarily for treating schizophrenia, though it would be tranquillizing - and could indeed have more notable side-effects in a child.
I also don't understand the spread of diagnoses, which could be clearer if internationall recognized and accepted criteria are used.
Tofranil is an old drug that has been much used in children, and is antidepressant and can also be tranquillizing. It has long been used, also, in enuresis / bed-wetting.
It sounds to me as though this doc needs to spend more time explaining her thinking to you.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Lilly | 2011-06-14

Get your kid off the meds immediately!!! Go see a psychologist to evaluate him instead of pumping him full of drugs!!!

Reply to Lilly
Posted by: cybershrink | 2011-06-14

I'm surprised she didn't give you copies of some of the reading material she thinks relevant. I have never heard of giving Risperdal ( an excellent drug for adults ) to children, and have no experience of tyat. It's used primarily for treating schizophrenia, though it would be tranquillizing - and could indeed have more notable side-effects in a child.
I also don't understand the spread of diagnoses, which could be clearer if internationall recognized and accepted criteria are used.
Tofranil is an old drug that has been much used in children, and is antidepressant and can also be tranquillizing. It has long been used, also, in enuresis / bed-wetting.
It sounds to me as though this doc needs to spend more time explaining her thinking to you.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement